Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Clin Mol Hepatol. 2014 Sep;20(3):317-326. English. Case Report. https://doi.org/10.3350/cmh.2014.20.3.317
Sharma A , Houshyar R , Bhosale P , Choi JI , Gulati R , Lall C .
Department of Internal Medicine, University of California, Irvine, Orange, CA, USA. ankushs@hs.uci.edu
Department of Radiological Sciences, University of California, Irvine, Orange, CA, USA.
Department of Radiology, The University of Texas MD Anderson Cancer Center, Houston, TX, USA.
Department of Radiology, Seoul St.Mary's Hospital, College of Medicine, The Catholic University of Korea, Seoul, Korea.
Abstract

Treating patients undergoing chemotherapy who display findings of liver toxicity, requires a solid understanding of these medications. It is important for any clinician to have an index of suspicion for liver toxicity and be able to recognize it, even on imaging. Cancer chemotherapy has evolved, and newer medications that target cell biology have a different pattern of liver toxicity and may differ from the more traditional cytotoxic agents. There are several hepatic conditions that can result and keen clinical as well as radiographic recognition are paramount. Conditions such as sinusoidal obstructive syndrome, steatosis, and pseudocirrhosis are more commonly associated with chemotherapy. These conditions can display clinical signs of acute hepatitis, liver cirrhosis, and even liver failure. It is important to anticipate and recognize these adverse reactions and thus appropriate clinical action can be taken. Often times, patients with these liver manifestations can be managed with supportive therapies, and liver toxicity may resolve after discontinuation of chemotherapy.

Copyright © 2019. Korean Association of Medical Journal Editors.